Thunderstorm Wind, Delta
- When
- June 13, 8:16 PM EST
- Where
- Delta County, Bark River
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.717, -87.300
A wind gust to 62 mph was reported.
A warm front passed across Upper Michigan on the 13th, bringing scattered showers and thunderstorms. The strongest of the thunderstorms produced wind gusts as high as 62 mph in Delta county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
A warm front passed across Upper Michigan on the 13th, bringing scattered showers and thunderstorms. The strongest of the thunderstorms produced wind gusts as high as 62 mph in Delta county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 13, 4:31 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 531 PM EDT SUN JUN 13 2004 .DISCUSSION... MAIN FCST CONCERN FOCUSES ON PCPN CHANCES TODAY AND THEN AGAIN TUE NIGHT INTO WED. WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A WELL-DEFINED SHORTWAVE MOVING EASTWARD INTO MN ATTM AND FAST APPROACHING THE UPPER GRT LAKES. A SECOND SHORTWAVE IS NOTED OVER THE PAC NW AND THIS IS PROGGED BY MODELS TO MOVE ACROSS THE FORECAST AREA TUE NIGHT INTO WED. ETA/GFS STILL IN FAIRLY GOOD AGREEMENT ON PROGRESSION OF FEATURES OVER THE NEXT FEW DAYS. SHORTWAVE OVER MN AND ASSOC -18C 5H COLD POOL MOVES OVER THE FORECAST AREA THIS AFTERNOON. MODIFIED MIDDAY ETA FCST SOUNDINGS FOR A SFC T/TD OF 66/52F YIELDS CAPE AROUND 800J/KG. THIS INSTABILITY COMBINED WITH WEAK 850-500 MB QVECTOR CONVERGENCE WITH ARRIVAL OF SHORTWAVE SHOULD PRODUCE SCT CONVECTION AGAIN. GIVEN LIGHT SFC-950 MB FLOW...LOOK FOR LAKE BREEZES BOUNDARIES OFF SUPERIOR AND MICHIGAN TO PROVIDE ENHANCED CONVERGENCE...ESPECIALLY OVER THE ERN CWA...BEFORE THE ARRIVAL OF A WEAK COLD FRONT IN THE AFTN. CONVERGENCE MIGHT LEAD TO DWPT POOLING AND HIGHER CAPE AS WELL. LOW WETBULB ZERO HGTS OF AROUND 8-9 KFT AND MID-LVL SR-FLOW OF AROUND 20 KT COULD PRODUCE SOME SMALL HAIL AND MARGINALLY GUSTY WINDS WITH SOME OF STORMS. WILL HIGHLIGHT MARGINAL THREAT IN HWO..BUT EXPECT STORMS TO STAY BLO SVR CRITERIA. WILL KEEP HIGHER CHC POPS ERN COUNTIES THEN TAPER LOWER CHC POPS WEST. ANY LINGERING CONVECTION OVER SE FCST AREA WILL END EARLY MON EVENING WITH SFC HIGH SETTLING OVER THE AREA DURING THE NIGHT. PAC NW SHORTWAVE HEADS E ACROSS THE NRN PLAINS ON TUE AND INTO THE UPPER GREAT LAKES BY WED MORNING. MODELS HINT AT SOME PCPN ARRIVING LATE TUE AFTN IN SW COUNTIES...BUT GIVEN SHORTWAVE RIDGING OVER AREA DURING THE DAY KEPT TUE DRY FOR NOW. BROUGHT CHC OF SHRA/TSRA INTO THE AREA EARLY TUE EVENING AS UPR DIV INCREASES IN RIGHT ENTRANCE REGION OF 120 KT 3H JET OVER WRN ONTARIO AND ASSOCIATED SFC FRONT APPROACHES. DESPITE GOOD CONVERGENCE FCST BY MODELS ALONG THE FRONT AND GOOD UPR DIV...KEPT IN CHC POPS FOR NOW. THE REASON IS SHRTWV AND ASSOC WARM FRONT OVER IA/IL COULD ALLOW FOR MCS FORMATION WHICH MAY ROB DEEP MSTR FROM REACHING NORTH INTO OUR CWA. FRONTAL TIMING FAIRLY SIMILAR WITH MODELS SHOWING FRONT EXITING THE ERN FCST WED MORNING. SO KEPT CHC POPS IN FOR ERN HALF WED MORNING. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && VOSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 520 PM EDT SUN JUN 13 2004 MIZ001>007-009>014-084-085-141200- ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE- MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON- SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT- 520 PM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT AND MONDAY EXPECT ISOLATED THUNDERSTORMS DURING THE EVENING...MAINLY SOUTH OF A LINE FROM ONTONAGON TO GWINN TO ESCANABA. THE STRONGEST STORMS MAY PRODUCE VERY SMALL HAIL AND WIND GUSTS TO 35 MPH. THE STORMS WILL END AROUND SUNSET. ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON...EXCEPT ON THE KEWEENAW PENINSULA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) ROLFSON
The Marquette radar (KMQT), 93 km away, was scanning. The volume nearest the first event began at 01:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
A wind gust to 62 mph was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405600.